Serving up this steaming pile of
Celebrity Gossip
Gay Politics
Gay News
and Pointless Bitchery
Since 1995

Worsening Anxiety Due to Anti-Anxiety Meds

Earlier this year I had been prescribed Lorazepam to address my anxiety, and it really did help. However, I stopped using it 4 months ago and I now find myself in worse shape. Anxiety used to help me perform under pressure, but now I'm inclined to run and hide when faced with uncomfortable situations.

Is this common? I feel like I've fucked up a natural defense mechanism by using anti-anxiety meds, and I'm hoping I can naturally get back on track.

by Anonymousreply 409/05/2013

[quote]Is this common?

Yes. Google "rebound anxiety."

by Anonymousreply 109/05/2013

After stopping Ativan completely, you're anxiety could be worse than it's ever been for at least six months. Stay off it. Forever.

by Anonymousreply 209/05/2013

I've been on klonopin for a while, and I know that if I go for 2-3 days without it, I become filled with anxiety, get the shakes, feel my equilibrium slightly off, and slur my words. I know my body's addicted to the junk, but I don't know how to stop without the side effects. I heard that tapering off this drug doesn't curb the withdrawal effects.

by Anonymousreply 309/05/2013

Hang in there, OP. I've been exactly where you were except I got off my anti-anxiety meds too quickly and didn't taper down properly. (Some people have more sensitive systems than others and need to go extra slow in getting off their meds.)

I was a basket case walking around with a hellish feeling of DREAD that seemed to last 18 of the 24 hrs in a day (finally simmered down in the evenings but when I'd wake up in the mornings I'd be instantly overwhelmed with this suffocating feeling of anxiety and dread.)

I can only speak to my own experience but it lasted off and on for about 6 weeks. Thank God it does finally wear off. I wouldn't wish that unending panic on my worst enemy.

It takes the brain/brain chemistry some time to 'reset' itself if you've been using meds previously. (Meds are a godsend when they work but they are tricky to get off of and it has to be done carefully to not trigger various chemical backlash responses) And the "rebound" effect listed in a previous post could well be what's going on.

Ask your dr if it's worth getting on a very low dose of an anti- anxiety for just a bit and then ask him about ultimately tapering off that dosage (There are diff tapering methods that your dr can prescribe. I cut off a third of each pill and took those for a couple of weeks and then cut the pill in half and took that for a couple of weeks, etc Your dr will guide you on how to taper)

by Anonymousreply 409/05/2013
Loading
Need more help? Click Here.
×

Follow theDL catch up on what you missed


recent threads by topic delivered to your email

follow popular threads on twitter

follow us on facebook

Become a contributor - post when you want with no ads!